Author Topic: Ibuprofen during Withdrawal  (Read 2162 times)

[Buddie]

Ibuprofen during Withdrawal
« on: August 01, 2011, 11:30:15 pm »
I jumped from .125 Klonopin 17 days ago, after a two-week, low dose use (.5 or .25 once a day), and a three-week taper.  I did a really tough workout today and wanted to take one ibuprofen to help with my sore muscles.  Any thoughts on whether this would be okay?  I have had on-and-off depression (sometimes severe) during my withdrawal (and prior), anxiety (mainly obsessive worrying), ringing in the ears (now gone), insomnia (sleeping better), and nightmares (now just vivid dreams). 

Thoughts?  Thanks.

[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Ibuprofen during Withdrawal
« Reply #1 on: August 01, 2011, 11:33:40 pm »
I don't know about other people, but NSAIDs ramp up withdrawal for me. I should say "ramped up" because as soon as I stopped my NSAIDs (ibuprofen is an NSAID), my withdrawal completely went away.

Try it and see. But if you can get relief with Tylenol, that might be another option.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Ibuprofen during Withdrawal
« Reply #2 on: August 01, 2011, 11:40:37 pm »
Prof Ashton said in her manual that there's no need to avoid OTC pain relievers, such as Tylenol, [NSAIDS}, etc.  I personally had no problem with ibuprofen.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Ibuprofen during Withdrawal
« Reply #3 on: August 02, 2011, 01:27:47 am »
I don't know about other people, but NSAIDs ramp up withdrawal for me. I should say "ramped up" because as soon as I stopped my NSAIDs (ibuprofen is an NSAID), my withdrawal completely went away.

Try it and see. But if you can get relief with Tylenol, that might be another option.

[...], thanks so much.

Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Ibuprofen during Withdrawal
« Reply #4 on: August 02, 2011, 01:30:45 am »
Prof Ashton said in her manual that there's no need to avoid OTC pain relievers, such as Tylenol, [NSAIDS}, etc.  I personally had no problem with ibuprofen.

[...], thanks once again.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Ibuprofen during Withdrawal
« Reply #5 on: August 02, 2011, 02:27:49 pm »
Hi [...] and [...], FYI just saw in General Health and Well Being a bunch of posts re taking OTC pain relievers (scroll down and youll see it in subject line).  Pretty interesting.  Another thing I would not have thought about, but now will pay careful attention to.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Ibuprofen during Withdrawal
« Reply #6 on: August 03, 2011, 07:00:20 am »
My wd symptoms are usually mainly physical and I've found ibuprofen very helpful.  It practically erases them at times.  If the symptoms are bad I have to take more than the suggested dose, like 3 or 4.  Very rough stuff on the digestive system though. 
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Ibuprofen during Withdrawal
« Reply #7 on: August 03, 2011, 01:55:47 pm »
Glad it helped you [...].  For most of us, it amps up w/d symptoms.

Wikipedia states that it can cause problems for those in benzo withdrawal, so I would be cautious about using it if you still feel symptomatic.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Ibuprofen during Withdrawal
« Reply #8 on: August 03, 2011, 10:09:07 pm »
Glad it helped you [...].  For most of us, it amps up w/d symptoms.

Wikipedia states that it can cause problems for those in benzo withdrawal, so I would be cautious about using it if you still feel symptomatic.

[...], I took one tablet and was fine.  Each person is different though...
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Ibuprofen during Withdrawal
« Reply #9 on: August 04, 2011, 07:11:12 pm »
Glad it helped you [...].  For most of us, it amps up w/d symptoms.

Wikipedia states that it can cause problems for those in benzo withdrawal, so I would be cautious about using it if you still feel symptomatic.

[...], I took one tablet and was fine.  Each person is different though...

Very true!  I'm so glad you did not have problems with it.  That's wonderful!
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.